MAUDE Adverse Event Report: NEWDEAL SAS DIAM 5 DRILL; PANTA NAIL

NEWDEAL SAS DIAM 5 DRILL; PANTA NAIL
Model Number 519005ND
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported the panta nail drill broke during surgery.No parts fell into the surgical site.The procedure was completed with a replacement product and the event led to around 10 minutes surgical delay.No patient consequences.
 
Additional Manufacturer Narrative
Results of investigation: product was received on november the 26th 2021.A visual inspection is done as receipt.The breakage of the ao tip is confirmed (at the level of the color dot).The broken part has not been returned.The laser markings are almost not readable.However, the lot number of the returned drill is f5nl.Per consequence, a dhr review is done again with the correct lot number.P/n 519005nd lot f5nl was manufactured in june 2013.(b)(6) parts were initially released.No anomaly relative to the issue is observed.A sampling of (b)(6) units were checked at incoming inspection and no anomaly was reported.External diameter, total length, quick coupling dimensions, raw material and heat treatment certificates are in compliance within specifications.No relevant design change was done since the manufacturing of the lot f5nl about the concerned specifications.Inspection was performed according to inspection work instruction di519_005_01_51-rev.02.Inspection steps on the ao tip cannot be performed as this section was not returned.Total length and color dot cannot be checked as the device is broken at the level of the color dot.External diameter is in compliance with manufacturing specification.The cutting tip is blunt.After review of the traceability data for this lot, 2 items p/n519005nd lot f5nl was shipped to the concerned distributor on (b)(6) 2013.The incident occurred in (b)(6) 2021.This device is labelled as a single use drill.Root cause analysis given the description of the event, the observations during documentation review and the results of the product analysis, the root cause of the breakage is normal wear.No anomaly was found during documentary review including review of manufacturing file, technical specifications and quality records.Trend analysis does not show any recurrence.The analysis of the returned device confirmed the breakage at the level of the ao tip.The degradation of the laser marking, the wear of the cutting blades, in addition to the shipping date to the concerned customer ((b)(6) 2013) allows us to conclude that the single use drill was used multiple times over the years.Regarding investigation results, the concerned risk is correctly evaluated.No action deemed necessary.

Brand Name
DIAM 5 DRILL
Common Device Name
PANTA NAIL
Manufacturer (Section D)
NEWDEAL SAS
97 allee alexandre borodine
97 allee alexandre borodine
saint priest 69800
FR  69800
Manufacturer (Section G)
SMITH+NEPHEW LYON
immeuble sequoia 2
97 alle alexandre borodine.
saint priest rhone, 69800
FR   69800
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
6099362319
MDR Report Key12545734
Report Number9615741-2021-00019
Device Sequence Number5159275
Product Code HTW
UDI-Device Identifier10381780045557
UDI-Public10381780045557
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number519005ND
Device Catalogue Number519005ND
Device Lot NumberFK2Z
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/07/2021
Supplement Date Received by Manufacturer06/27/2023
Initial Report FDA Received Date09/29/2021
Supplement Report FDA Received Date06/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown